Oklahoma, 2007Flash Flooding in Oklahoma, June 23, 2007
June 23, 2007 · NWS TSA · 9 events in 6 counties and zones
Widespread heavy rain caused flash flooding across a significant part of northeast Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $63,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread heavy rain caused flash flooding across a significant part of northeast Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 23, 5:47 AM CST, 58 minutes earlier.
Area forecast discussion, Jun 23, 5:47 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
647 AM CDT SAT JUN 23 2007
.AVIATION...
NEXT FEW HOURS HEAVILY INFLUENCED BY ONGOING CONVECTION. TRIED TO
TIME THE CONVECTION OUT OF THE TUL AND RVS AREAS AND BRING MORE IN
ABOUT MID MORNING. ALSO TIMED CONVECTION TOWARD XNA AND FYV.
EXPECT BOUNDARIES FROM KS CONVECTION TO DROP SOUTH AND HELP FOCUS
CONVECTION LATER TODAY. OTHERWISE...INSTABILITY...NO CAP...AND
AFTERNOON HEATING SHOULD PRODUCE MORE STORMS LATER TODAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...02
Hazardous weather outlook, Jun 23, 6:26 AM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
726 AM CDT SAT JUN 23 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
721 AM CDT SAT JUN 23 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING BUT MAINLY THIS AFTERNOON.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
WEAK TROUGH WILL CONTINUE OVER THE AREA TODAY AND TONIGHT. THIS
WILL COMBINE WITH DEEP MOISTURE AND INSTABILITY TO PROVIDE A GOOD
ENVIRONMENT FOR CONTINUED CONVECTION WITH HEAVY RAIN THROUGH
TONIGHT. AFTERNOON HEATING WILL PROVIDE IMPETUS FOR MUCH OF
THE STRONGER CONVECTION...BUT NUMEROUS OUTFLOW BOUNDARIES WILL
LIKELY PROVIDE SOME LIFT AND FOCUS ALSO. WIND FIELDS WILL NOT
SUPPORT SUPER CELLS...BUT THERE WILL BE A LIMITED RISK OF ISOLATED
PULSE SEVERE STORMS...MAINLY IN THE LATE MORNING AND AFTERNOON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLASH FLOOD PROBLEMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE UPPER LEVEL RIDGE REMAINS OVER THE WESTERN UNITED STATES WITH
TROUGHING OVER THE SOUTHERN PLAINS. THAT WILL COMBINE WITH
MOISTURE AND INSTABILITY TO KEEP THE WEATHER UNSETTLED THROUGH THE
WEEK. A SURGE OF GULF MOISTURE MOVES NORTHWARD BY MID WEEK WHILE A
COLD FRONT DROPS SOUTH INTO OKLAHOMA AROUND WEDNESDAY OR THURSDAY.
THIS WILL ALSO ENHANCE THUNDERSTORM CHANCES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$
Flash Flood, Wagoner
- When
- June 23, 6:45 AM CST to 10:00 AM CST
- Where
- Wagoner County, Coweta
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.950, -95.650
Heavy rain caused several secondary roads around Coweta to be closed due to high water. Severe street flooding also occurred in Coweta. A few cars stalled in the high water.
Flash Flood, Rogers
- When
- June 23, 7:15 AM CST to 10:15 AM CST
- Where
- Rogers County, Inola
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.150, -95.500
Heavy rain caused flooding in and around Inola. Water entered homes in the city and flooded roads in and around the city. Some water rescues were required.
Flash Flood, Rogers
- When
- June 23, 7:15 AM CST to 9:15 AM CST
- Where
- Rogers County, 5 mi NE of Bushyhead
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 36.521, -95.436
Heavy rain caused roads to be flooded in and around Chelsea. One home was surrounded by water.
Flash Flood, Mayes
- When
- June 23, 8:00 AM CST to 9:00 AM CST
- Where
- Mayes County, Pryor
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.300, -95.320
Heavy rains caused a few city streets to be flooded. A car stalled in the high water.
Flash Flood, Okmulgee
- When
- June 23, 8:20 AM CST to 9:20 AM CST
- Where
- Okmulgee County, Henryetta to Dewar
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.450, -95.980
Heavy rain caused flooding which required persons in 20 homes near DeWar to be evacuated. Significant street flooding occurred in the city of Henryetta.
Flash Flood, Muskogee
- When
- June 23, 9:00 AM CST to 11:00 AM CST
- Where
- Muskogee County, Haskell
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.820, -95.670
Heavy rains caused high water which required a few streets in the town to be closed. Water also flowed into a few homes and into a nursing home. Residents at the nursing home had to moved.
Flash Flood, Mayes
- When
- June 23, 10:30 AM CST to 12:30 PM CST
- Where
- Mayes County, Adair
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.430, -95.270
Heavy rains caused flooding which required Highway 28 west of Adair to be closed. Numerous secondary roads in and around Adair were flooded.
Flash Flood, Wagoner
- When
- June 23, 10:40 AM CST to 12:00 PM CST
- Where
- Wagoner County, Wagoner
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.850, -95.380
Heavy rains caused flooding in and around Wagoner. Water entered the Civc Center and also a few homes within the city. Streets within the city and secondary roads around the city were also flooded.
Flash Flood, Okfuskee
- When
- June 23, 10:50 AM CST to 12:50 PM CST
- Where
- Okfuskee County, Pharoah
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.420, -96.120
Heavy rains caused flooding of secondary roads in and around Pharoah.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, June 23, 20071 death · 1 event
- Wildfire in California, June 23, 2007$75,000 · 1 event
- Lightning Strike in Missouri, June 23, 20075 injured · 1 event
- Hail and Damaging Winds in Kentucky, June 23, 2007$54,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 23, 2007$28,000 · 61 kt wind · 7 events
- Hail and Damaging Wind in Missouri, June 23, 2007$25,000 · 1 in hail · 2 events
- Hail and Damaging Wind in Indiana, June 23, 2007$16,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Kentucky, June 23, 2007$10,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Minnesota, June 23, 20071 in hail · 6 events
- Hail and Damaging Winds in Oklahoma, June 23, 2007$2,000 · 1 in hail · 5 events
- Hail and Damaging Wind in New Mexico, June 23, 20071.75 in hail · 5 events
- Hail and Damaging Wind in Kansas, June 23, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39872, 39875, 43767, 39877, 39878, 39879, 39880, 39881, 39883.